Hail, Williams
- When
- June 30, 12:35 AM CST to 12:40 AM CST
- Where
- Williams County, 0.92 mi E of Williston
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.150, -103.600
Elevated thunderstorms developed early in the morning across the northwest and eventually spread east-southeast into the south central along a weak frontal boundary. Several reports of large hail accompanied these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Elevated thunderstorms developed early in the morning across the northwest and eventually spread east-southeast into the south central along a weak frontal boundary. Several reports of large hail accompanied these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 29, 11:09 PM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1209 AM CDT SAT JUN 30 2012 .DISCUSSION...LATEST REGIONAL RADAR SHOWS A BROKEN LINE OF CONVECTION STRETCHING FROM WILLISTON SOUTHEAST INTO KILLDEER AND APPROACHING BISMARCK. HAVE EXPANDED POPS SLIGHTLY FURTHER EAST TO ACCOUNT FOR THIS. THUS FAR...ALL THUNDERSTORMS HAVE REMAINED BELOW SEVERE WEATHER THRESHOLDS. EXPECTING AN INCREASE IN ACTIVITY OVERNIGHT ESPECIALLY IN THE NORTH CENTRAL AS A SHORTWAVE WORKS EAST FROM SOUTHWESTERN SASKATCHEWAN. THE HRRR DEVELOPS THIS AREA OVERNIGHT AND FORMS ANOTHER LINE OF SHOWERS AND THUNDERSTORMS FROM MINOT TO BISMARCK BY 12Z. FORECAST REMAINS ON TRACK FROM EARLIER. && .AVIATION...30/06Z ISSUANCE...MAINTAINED VCTS MENTION AT ALL SITES EXCEPT KDIK FOR THE OVERNIGHT HOURS INTO SATURDAY MORNING. KISN/KMOT/KBIS CAN EXPECT THE MAIN IMPACTS...AND HAVE ALSO FRAMED A 2-3 HOUR TEMPO GROUP FOR TSRA FOR MOST LIKELY PERIOD OF STORMS. WINDS WILL BECOME NORTHWEST BEHIND COLD FRONT...BEGINNING AT KISN AROUND 11Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...KS AVIATION...RK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 914 PM CDT FRI JUN 29 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 914 PM CDT FRI JUN 29 2012 /814 PM MDT FRI JUN 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY FROM WESTERN THROUGH NORTH CENTRAL NORTH DAKOTA. A FEW OF THE STRONGEST STORMS COULD PRODUCE HAIL AROUND QUARTER SIZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY ACROSS CENTRAL NORTH DAKOTA...ESPECIALLY THE JAMES RIVER VALLEY. SOME THUNDERSTORMS COULD BE SEVERE. ANOTHER STRETCH OF THUNDERSTORM POTENTIAL EXISTS SUNDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE OF SPOTTER ACTIVATION OVERNIGHT...BUT ACTIVATION MAY BE NEEDED DURING THE DAY SATURDAY. WAA/RK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 829 PM CDT FRI JUN 29 2012 NDZ031-032-040-300230- BILLINGS-GOLDEN VALLEY-SLOPE- 729 PM MDT FRI JUN 29 2012 ...SPECIAL WEATHER STATEMENT... AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN GOLDEN VALLEY COUNTY...MOVING EAST AT 20 MPH. PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. MOTORISTS SHOULD BE PREPARED FOR A BRIEF PERIOD OF VERY HEAVY RAIN...WITH REDUCED VISIBILITY AND PONDING WATER ON ROADS. LOCATIONS IMPACTED INCLUDE... ALPHA... GOLVA... THREE V CROSSING... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 852 PM CDT FRI JUN 29 2012 NDZ031-032-040-300245- BILLINGS-GOLDEN VALLEY-SLOPE- 752 PM MDT FRI JUN 29 2012 ...STRONG THUNDERSTORM IN SLOPE COUNTY... AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN FAR NORTHWEST SLOPE COUNTY...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. MOTORISTS SHOULD BE PREPARED FOR A BRIEF PERIOD OF VERY HEAVY RAIN...WITH REDUCED VISIBILITY AND PONDING WATER ON ROADS. LOCATIONS IMPACTED INCLUDE... AMIDON... ALPHA... THREE V CROSSING... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
912 PM MDT FRI JUN 29 2012
NDZ040-300415-
SLOPE-
912 PM MDT FRI JUN 29 2012
...STRONG STORM CONTINUES IN SLOPE COUNTY...
AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AMIDON...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMIDON AND EASTERN SLOPE COUNTY...
AT 909 PM MDT...LAW ENFORCEMENT REPORTED DIME TO NICKEL SIZE
HAIL...2 MILES WEST OF AMIDON.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
KINNEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1013 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 2 W AMIDON 46.48N 103.36W
06/29/2012 E0.88 INCH SLOPE ND LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL REPORTED BY SLOPE COUNTY
SHERIFFS DEPUTY.
&&
RKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 103 AM CDT SAT JUN 30 2012 NDZ009-300645- WILLIAMS ND- 103 AM CDT SAT JUN 30 2012 ...SPECIAL WEATHER STATEMENT FOR CENTRAL WILLIAMS COUNTY UNTIL 145 AM CDT/1245 AM MDT/... AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES NORTH OF WILLISTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS THROUGH 145 AM INCLUDE... SPRING BROOK... EPPING... WHEELOCK... RAY... WHITE TAIL BAY RECREATION AREA... TIOGA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAMILTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 135 AM CDT SAT JUN 30 2012 NDZ010-017-018-300715- DUNN ND-MCKENZIE ND-MOUNTRAIL ND- 1235 AM MDT SAT JUN 30 2012 ...SPECIAL WEATHER STATEMENT FOR NORTHERN DUNN...EASTERN MCKENZIE AND EXTREME SOUTHERN MOUNTRAIL COUNTIES UNTIL 115 AM MDT/215 AM CDT/... AT 1234 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 43 MILES SOUTHEAST OF WILLISTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JOHNSONS CORNER... LITTLE MISSOURI STATE PARK... MANDAREE... SKUNK CREEK BAY RECREATION AREA... MCKENZIE BAY RECREATION AREA... POUCH POINT RECREATION AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON
The national radar mosaic for the moment the first event began.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2012Every state in 2012This day in weather historyWarnings in North Dakota, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381439, 381440, 381441, 381442, 381443, 381444, 381445, 381446.